Alabama, 2001

Extreme Cold in Alabama, September 26, 2001

September 26, 2001 · NWS BMX · 1 event in 1 county or zone

1 extreme cold/wind chill, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 26, 1:53 AM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Sep 26, 1:53 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
253 AM CDT WED SEP 26 2001

MODELS KEEP DRY AIR ACROSS THE AREA FOR NEXT SEVERAL DAYS...WITH
MEAN RH VALUES AT OR BELOW 30 PERCENT.  WILL KEEP SUNNY/CLEAR
FORECAST INTACT...ALONG WITH TREND OF GRADUALLY MODERATING TEMPS.

HSV 070/044/075/049 0000
BHM 073/045/079/050 0000
MGM 076/048/080/052 0000

.BHM...NONE.

In the hours before

Special weather statement, Sep 26, 6:00 AM CST, 0 minutes before
ALZ001>050-DDHHMM-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 AM CDT WED SEP 26 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A LARGE AREA OF HIGH PRESSURE WILL CONTINUE TO PRODUCE DRY
CONDITIONS ACROSS NORTH...AND CENTRAL ALABAMA TODAY AND TONIGHT.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.
Special weather statement, Sep 26, 6:00 AM CST, 0 minutes before
ALZ001>050-261400-

HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR EXPIRATION TIME
NATIONAL WEATHER SERVICE BIRMINGHAM AL
700 AM CDT WED SEP 26 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A LARGE AREA OF HIGH PRESSURE WILL CONTINUE TO PRODUCE DRY
CONDITIONS ACROSS NORTH...AND CENTRAL ALABAMA TODAY AND TONIGHT.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 extreme cold/wind chill. Local standard time, as filed.

Extreme Cold/Wind Chill, Madison

When
September 26, 6:00 AM CST
Where
Madison forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.763, -86.550 (the zone’s center; the record gives no point)

The morning low temperature measured at the Huntsville International Airport was 38 degrees. This temperature established a new record low.

What these are

Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266171.